Advertisement

Tri-City health departments stop distribution of Johnson and Johnson vaccine

Published: Apr. 13, 2021 at 10:42 PM CDT
Email This Link
Share on Pinterest
Share on LinkedIn

GRAND ISLAND, Neb. (KSNB) - All of the Tri-City health departments have stopped giving out Johnson and Johnson vaccines following the announcement of severe side effects such a blood clots in six women, including one in Nebraska. The departments do still encourage people to get the Pfizer or Moderna vaccine if they haven’t already.

The Central District Health Department has already given out more than 18,000 COVID-19 vaccinations. Of that, just 265 were the Johnson and Johnson shots.

“We didn’t use very much Johnson because we have been focusing on Pfizer because we’ve had so much of it,” CDHD Director Teresa Anderson said. “Then also Moderna.”

Anderson said if any of those people who did get a Johnson and Johnson dose got their shot in the last two weeks they should keep an eye out for any side effects.

“We don’t want anyone to be scared, but we want them to be informed,” she said. “We know that some of the symptoms associated with this and those six individuals were severe headache, back ache, leg ache, shortness of breath. Because it’s a bit of a blood disorder, they can also be watching for some easy bruising.”

Down the road in Kearney, Two Rivers Public Health Department is making the same recommendation to their district. They’ve given out quite a bit more of the Johnson and Johnson vaccines.

“We’ve had about 1,400 doses of Johnson and Johnson administered in our district,” TRPHD Planning Section Supervisor Katie Mulligan said. “More than half of those 53% were administered back in March.”

Earlier this year the department hosted a mass vaccination clinic.

The severe symptoms seem to be appearing within 15 days, which means anyone who got a shot that day shouldn’t be too worried.

“Those people are really out of the woods,” Mulligan said. “Anyone who went to the big Johnson and Johnson clinic at the Viaero Center really should have nothing to worry about.”

If anyone starts to feel any severe symptoms following a COVID-19 vaccination, it’s important to reach out to your local health department immediately.

Copyright 2021 KSNB. All rights reserved.